PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Badly approximable points in twisted Diophantine approximation and Hausdorff dimension

Volume 177 / 2017

Paloma Bengoechea, Nikolay Moshchevitin Acta Arithmetica 177 (2017), 301-314 MSC: 11K60, 11J83, 11J20. DOI: 10.4064/aa8234-11-2016 Published online: 22 February 2017


For any $j_1,\ldots,j_n \gt 0$ with $\sum_{i=1}^nj_i=1$ and any $\theta\in\mathbb R^n$, let ${\mathrm{Bad}_{\theta}(j_1,\ldots,j_n)}$ denote the set of points $\eta\in\mathbb R^n$ for which $\max_{1\leq i\leq n}(\|q\theta_i-\eta_i\|^{1/j_i}) \gt c/q$ for some positive constant $c=c(\eta)$ and all $q\in\mathbb N$. These sets are the ‘twisted’ inhomogeneous analogue of $\mathrm{Bad}(j_1,\ldots,j_n)$ in the theory of simultaneous Diophantine approximation. It has been shown that they have full Hausdorff dimension in the non-weighted setting, i.e. provided that $j_i=1/n$, and in the weighted setting when $\theta$ is chosen from $\mathrm{Bad}(j_1,\ldots,j_n)$. We generalise these results by proving the full Hausdorff dimension in the weighted setting without any condition on $\theta$. Moreover, we prove $\dim(\mathrm{Bad}_{\theta}(j_1,\ldots,j_n)\cap\mathrm{Bad}(1,0,\ldots,0)\cap\cdots\cap\mathrm{Bad}(0,\ldots,0,1))=n$.


  • Paloma BengoecheaDepartment of Mathematics
    ETH Zürich
    Ramistrasse 101
    8092 Zürich, Switzerland
  • Nikolay MoshchevitinFaculty of Mathematics and Mechanics
    Moscow State University
    Leninskie Gory 1
    GZ MGU, 119991 Moscow, Russia

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image